Open Access
Translator Disclaimer
June, 1985 A Second-Order Investigation of Asymptotic Ancillarity
Ib M. Skovgaard
Ann. Statist. 13(2): 534-551 (June, 1985). DOI: 10.1214/aos/1176349537

Abstract

The paper deals with approximate ancillarity as discussed by Efron and Hinkley (1978). In the multivariate i.i.d. case we derive the second-order Edgeworth expansion of the MLE given a normalized version of the second derivative of the log-likelihood at its maximum. The expansion agrees with the one derived by Amari (1982a) for curved exponential families, but holds for any family satisfying the regularity conditions given in the paper. It is shown that the Fisher information lost by reducing the data to the MLE is recovered by the conditioning, and it is sketched how the loss of information relates to the deficiency as defined by LeCam. Finally, we investigate some properties of three test statistics, proving a conjecture by Efron and Hinkley (1978) concerning the conditional null-distribution of the likelihood ratio test statistic, and establishing a kind of superiority of the observed Fisher information over the expected one as estimate of the inverse variance of the MLE.

Citation

Download Citation

Ib M. Skovgaard. "A Second-Order Investigation of Asymptotic Ancillarity." Ann. Statist. 13 (2) 534 - 551, June, 1985. https://doi.org/10.1214/aos/1176349537

Information

Published: June, 1985
First available in Project Euclid: 12 April 2007

zbMATH: 0611.62012
MathSciNet: MR790555
Digital Object Identifier: 10.1214/aos/1176349537

Subjects:
Primary: 62E20
Secondary: 62F12

Rights: Copyright © 1985 Institute of Mathematical Statistics

JOURNAL ARTICLE
18 PAGES


SHARE
Vol.13 • No. 2 • June, 1985
Back to Top